Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2011, Article ID 786306, 15 pages
http://dx.doi.org/10.1155/2011/786306
Research Article

Semilocal Convergence for a Fifth-Order Newton's Method Using Recurrence Relations in Banach Spaces

1Department of Mathematics, Shanghai University, Shanghai 200444, China
2School of Mathematical Science, Huaibei Normal University, Anhui, Huaibei 235000, China
3School of Computer Science and Technology, Huaibei Normal University, Anhui, Huaibei 235000, China

Received 13 August 2011; Accepted 3 October 2011

Academic Editor: Ke Chen

Copyright © 2011 Liang Chen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970. View at Zentralblatt MATH
  2. L. B. Rall, Computational Solution of Nonlinear Operator Equations, John Wiley & Sons Inc., New York, 1969. View at Zentralblatt MATH
  3. A. Y. Özban, “Some new variants of Newton's method,” Applied Mathematics Letters, vol. 17, no. 6, pp. 677–682, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. Frontini and E. Sormani, “Some variant of Newton's method with third-order convergence,” Applied Mathematics and Computation, vol. 140, no. 2-3, pp. 419–426, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. M. A. Noor and K. I. Noor, “Modified iterative methods with cubic convergence for solving nonlinear equations,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 322–325, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. J. Kou and Y. Li, “The improvements of Chebyshev-Halley methods with fifth-order convergence,” Applied Mathematics and Computation, vol. 188, no. 1, pp. 143–147, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. J. Kou, “The improvements of modified Newton's method,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 602–609, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. F. Cianciaruso and E. de Pascale, “Estimates of majorizing sequences in the Newton-Kantorovich method: a further improvement,” Journal of Mathematical Analysis and Applications, vol. 322, no. 1, pp. 329–335, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. Chen, I. K. Argyros, and R. P. Agarwal, “Majorizing functions and two-point Newton-type methods,” Journal of Computational and Applied Mathematics, vol. 234, no. 5, pp. 1473–1484, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. I. K. Argyros, Y. J. Cho, and S. Hilout, “On the midpoint method for solving equations,” Applied Mathematics and Computation, vol. 216, no. 8, pp. 2321–2332, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. C. Chun, P. Stănică, and B. Neta, “Third-order family of methods in Banach spaces,” Computers & Mathematics with Applications, vol. 61, no. 6, pp. 1665–1675, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. J. A. Ezquerro, M. A. Hernández, and M. A. Salanova, “Recurrence relations for the midpoint method,” Tamkang Journal of Mathematics, vol. 31, no. 1, pp. 33–41, 2000. View at Google Scholar · View at Zentralblatt MATH
  13. M. A. Hernández, “Chebyshev's approximation algorithms and applications,” Computers & Mathematics with Applications, vol. 41, no. 3-4, pp. 433–445, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. X. Ye and C. Li, “Convergence of the family of the deformed Euler-Halley iterations under the Hölder condition of the second derivative,” Journal of Computational and Applied Mathematics, vol. 194, no. 2, pp. 294–308, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. P. K. Parida and D. K. Gupta, “Recurrence relations for a Newton-like method in Banach spaces,” Journal of Computational and Applied Mathematics, vol. 206, no. 2, pp. 873–887, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. X. Wang, C. Gu, and J. Kou, “Semilocal convergence of a multipoint fourth-order super-Halley method in Banach spaces,” Numerical Algorithms, vol. 56, no. 4, pp. 497–516, 2011. View at Publisher · View at Google Scholar
  17. I. K. Argyros, J. A. Ezquerro, J. M. Gutiérrez, M. A. Hernández, and S. Hilout, “On the semilocal convergence of efficient Chebyshev-Secant-type methods,” Journal of Computational and Applied Mathematics, vol. 235, no. 10, pp. 3195–3206, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH